Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Timing of meds: every day exactly the same?
Apr 13, 2006

I am taking 3TC, Sustiva and Viread. Have been on meds since May 2005, and the effect was almost immediate: viral load undectectable, CD4 went from less than 200 to over 400 almost immediately. Since then, CD4's are inching up, and were just over 450 at last count (November), and viral load has stayed undetectable.

My question relates to the timing of medication at night: I tend to take it before bedtime, but my bedtime changes, anywhere between 10pm to 3 or 4 am depending on the night, although most nights its around the same time. If I am up later but take my meds earlier to stick with a 24h cycle, it ruins the rest of my evening as the Sustive kicks in and makes me feel dizzy and drowsy.

Am I running a long-term risk by not sticking to a precise 24 schedule? Or is it ok for me to occasionally take meds within two or three hours of my usual time. I have never missed a dose.

Thanks very much for your advice.

Response from Dr. Pierone

You are not in jeopardy by taking your medications at different times in order to accommodate your schedule and avoid Sustiva-related side effects. The actual intracellular persistence of Viread and Epivir is prolonged for several days and Sustiva has effective levels for most people at least a week after the last dose. I am glad that you are doing so well and wish you the best.



Previous
T-cells down but viral load unchanged
Next
starting meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement